Download this article
 Download this article For screen
For printing
Recent Issues

Volume 23
Issue 9, 3909–4400
Issue 8, 3417–3908
Issue 7, 2925–3415
Issue 6, 2415–2924
Issue 5, 1935–2414
Issue 4, 1463–1934
Issue 3, 963–1462
Issue 2, 509–962
Issue 1, 1–508

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Modifications preserving hyperbolicity of link complements

Colin Adams, William H Meeks III and Álvaro K Ramos

Algebraic & Geometric Topology 23 (2023) 2157–2190
Abstract

Given a link in a 3–manifold such that the complement is hyperbolic, we provide two modifications to the link, called the chain move and the switch move, that preserve hyperbolicity of the complement, with only a relatively small number of manifold-link pair exceptions, which are also classified. These modifications provide a substantial increase in the number of known hyperbolic links in the 3–sphere and other 3–manifolds.

Keywords
hyperbolic 3–manifold, hyperbolic link complement, chain move, switch move
Mathematical Subject Classification
Primary: 57K10, 57K32
References
Publication
Received: 30 December 2020
Revised: 3 February 2022
Accepted: 9 March 2022
Published: 25 July 2023
Authors
Colin Adams
Department of Mathematics
Williams College
Williamstown, MA
United States
William H Meeks III
Department of Mathematics and Statistics
University of Massachusetts
Amherst, MA
United States
Álvaro K Ramos
Departamento de Matemática Pura e Aplicada
Universidade Federal do Rio Grande do Sul
Porto Alegre
Brazil

Open Access made possible by participating institutions via Subscribe to Open.